Finite Time Blowup in a Realistic Food-Chain Model

Rana Parshad, Hamid Ait Abderrahmane, Ranjit Kumar Upadhyay, Nitu Kumari

Research output: Contribution to journalArticlepeer-review

Abstract

We investigate a realistic three-species food-chain model, with generalist top predator. The model based on a modified version of the Leslie-Gower scheme incorporates mutual interference in all the three populations and generalizes several other known models in the ecological literature. We show that the model exhibits finite time blowup in certain parameter range and for large enough initial data. This result implies that finite time blowup is possible in a large class of such three-species food-chain models. We propose a modification to the model and prove that the modified model has globally existing classical solutions, as well as a global attractor. We reconstruct the attractor using nonlinear time series analysis and show that it pssesses rich dynamics, including chaos in certain parameter regime, whilst avoiding blowup in any parameter regime. We also provide estimates on its fractal dimension as well as provide numerical simulations to visualise the spatiotemporal chaos.
Original languageEnglish (US)
Pages (from-to)1-12
Number of pages12
JournalISRN Biomathematics
Volume2013
DOIs
StatePublished - Jun 13 2013

Fingerprint Dive into the research topics of 'Finite Time Blowup in a Realistic Food-Chain Model'. Together they form a unique fingerprint.

Cite this